Hamilton Overdose Prevention Education Program

Carfentanil Alert for Hamilton

Be aware that street drugs in Hamilton may contain a deadly opioid drug carfentanil. It is 100 times stronger than fentanyl and is hidden in other drugs. It will cause more overdoses and deaths.

What you can do:

  • Always call 911 for an overdose. You need hospital care to survive.
  • Get a naloxone overdose kit and training: 905-546-4276 or 1-800-565-8603
  • Use smaller amounts of drugs and don’t inject the whole dose at once.
  • Be with someone else when using. 

The Hamilton Overdose Prevention Education program, or HOPE program, provides free overdose prevention kits that contain Naloxone for current or past opioid users age 16 and older as well as friends and family members.  Naloxone (Narcan) is a prescription medicine that reverses an opioid overdose.

HOPE program hours and locations

Hours and locations for the HOPE program are below.  Call 905-546-2424 ext. 7475 to arrange a home visit for Naloxone Overdose Prevention Kit training.  Naloxone is also available free of charge at many community pharmacies.  To find a pharmacy near you, phone ConnexOntario helpline: 1-800-565-8603.

Clinic Address and phone number Hours
Street Health Clinic at the
Wesley Centre
195 Ferguson Avenue North, 2nd Floor
Hamilton, Ontario
905-777-7852
Monday: 9 am to 1 pm
Wednesday: 9 am to 1 pm
Friday: 9 am to 1 pm

Notre Dame House
Clinic services available for street involved youth 16 to 21 years of age

14 Cannon Street West
Hamilton, Ontario
Monday: 11 am to 1 pm
The AIDS Network

140 King Street East, Suite 101
Hamilton, Ontario

Last Tuesday of each month:
1 to 4 pm
Street Health Clinic at the Hamilton Urban Core
Community Health Centre

71 Rebecca Street
Hamilton, Ontario

Tuesday: 10 am to 12 noon

Services through the HOPE program

We provide the following services through the HOPE program:

  • free overdose prevention kits containing Naloxone to current or past opioid users, age 16 and older, with no known allergies to Naloxone
  • training on the signs of overdose and how to give the Naloxone for opioid users, their family and friends
  • overdose prevention information - call 905-546-3541

Naloxone (Narcan) is a prescription medicine that reverses an opioid overdose. Opioids include drugs such as heroin, as well as prescription medications such as Percocet, morphine, Fentanyl and codeine.  Naloxone is safe and is not addictive.